MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL NEEDLE 20GA 1IN

BD MEDICAL (BD WEST) MEDICAL SURGICAL NEEDLE 20GA 1IN
Model Number 305175
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.(b)(4).
 
Event or Problem Description
It was reported that the needle 20ga 1in experienced leakage at the connection site during use.The following information was provided by the initial reporter: complaint 2 of 5 there had been a few instances where one of my clinics have had issues with a couple bd products when they were performing medication administration.In both instances medication sprayed out of the needle/syringe connection point.Bd precision glide needle 20g x 1¿ product # 9872550 lot # 8324804.In separate instances, my nursing team has had issues with the bd 3ml syringe when they were drawing up or administering medications.The first instance came about when nursing staff tightened a bd precisionglide 20g x 1" needle onto a bd 3ml syringe to draw up medication to administer to a patient.When the nurse pulled the plunger back on the 3ml syringe the medication spilled out surrounding the needle/syringe connection point.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d.10.Device available for eval?: yes.D.10.Returned to manufacturer on: 10/5/2020.H.6.Investigation: a device history record review was completed for provided material number 305175 and lot number 8324804.The review did not reveal any detected quality issues during the production process that could have contributed to this reported defect.To aid in the investigation, four physical sample were received for evaluation by our quality team.The samples came in sealed packaging blisters.Each was visually inspected with at 10x magnifier lens and no damage or defects were observed.Each sample was then connected to a syringe with saline solution and no leakage was found.Based on the investigation results, the samples received did not show the symptom reported by the customer and an exact cause for this incident could not be identified.
 
Event or Problem Description
It was reported that the needle 20ga 1in experienced leakage at the connection site during use.The following information was provided by the initial reporter: complaint 2 of 5 there had been a few instances where one of my clinics have had issues with a couple bd products when they were performing medication administration.In both instances medication sprayed out of the needle/syringe connection point.Bd precision glide needle 20g x 1¿ product # 9872550, lot # 8324804.In separate instances, my nursing team has had issues with the bd 3ml syringe when they were drawing up or administering medications.The first instance came about when nursing staff tightened a bd precisionglide 20g x 1" needle onto a bd 3ml syringe to draw up medication to administer to a patient.When the nurse pulled the plunger back on the 3ml syringe the medication spilled out surrounding the needle/syringe connection point.

Brand Name
NEEDLE 20GA 1IN
Common Device Name
NEEDLE
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
MDR Report Key10659134
Report Number1911916-2020-00946
Device Sequence Number17120451
Product Code FMI
UDI-Device Identifier30382903051756
UDI-Public30382903051756
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date01/31/2024
Device Model Number305175
Device Catalogue Number305175
Device Lot Number8324804
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/05/2020
Initial Date Received by Manufacturer 09/17/2020
Supplement Date Received by Manufacturer09/17/2020
Initial Report FDA Received Date10/09/2020
Supplement Report FDA Received Date10/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;